Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 49, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2001, 5:39 PM EDT for Newberry County, Saluda County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2001, 5:39 PM EDT (21:39 UTC)
- Expired
- Jun 22, 2001, 6:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
Counties Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 222141
SVRCAE
SCC071-081-222215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
539 PM EDT FRI JUN 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 615 PM EDT.
* AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF NEWBERRY...MOVING EAST AT
45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SOUTHEASTERN NEWBERRY COUNTY INCLUDING LAKE MURRAY.
THIS STORM WILL PRODUCE DAMAGING WINDS_ IN EXCESS OF 55 MPH.
BLP/AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:57 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 22, 3:57 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 357 PM EDT FRI JUN 22 2001 A QUICK UPDATE TO ACCOMMODATE LATEST SEVERE THUNDERSTORM WATCH ACROSS MOST OF THE CAE CWA UNTIL 01Z. FCSTID = 7 CAE 70 88 65 87 / 70 40 20 20 AGS 69 88 64 88 / 70 40 20 20 SSC 70 88 65 87 / 70 40 20 20 OGB 70 88 66 88 / 70 40 20 20 .CAE... GA...NONE. SC...NONE. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Richland | 29 min |
| Jun 22, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 23 min |
| Jun 22, 6:25 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.